Probiotics are gaining more recognition for their health benefits, but do they actually work? And more importantly, can probiotics make your stomach feel weird? 

A lot of people are hesitant to try probiotics because they’re worried that they’ll make their stomach feel weird. But the truth is, probiotics can be incredibly beneficial for your gut health- if you choose the right kind.

Probiotics are live bacteria that are supposed to be good for your health, especially your digestive system. They’re often called “good” or “helpful” bacteria because they help keep your gut healthy. Probiotics are found in supplements and some foods, like yogurt. They’re also in your large intestine (colon).

Why do probiotics make my stomach feel weird?

When you take probiotics, you are essentially introducing live bacteria and yeasts into your digestive system. These beneficial microorganisms can help to restore the natural balance of the gut, which can often be upset by factors like antibiotics, stress, and poor diet.

However, it’s not unusual for people to experience some nausea or other gastrointestinal discomfort when they first start taking probiotics. In most cases, this is simply a sign that your body is adjusting to the new microorganisms and will subside after a few days.

Most of the time, your body does a good job of keeping the bad bacteria out. But sometimes bad bacteria can get in and make you sick. Probiotics might help keep things balanced by raising the number of good bacteria in your gut. That might help prevent nausea. nausea is most often caused by an infection or poisoned food. But it also can be caused by pregnancy, migraine headaches, or vertigo.

There isn’t enough evidence to know for sure if probiotics can help with nausea. Some studies have found that certain probiotics might be helpful in treating nausea caused by viral infections like the stomach flu. But more research is needed to confirm these results.

Pregnant woman having nausea and taking probiotics to help - can probiotics make your stomach feel weird
Pregnant woman having nausea and taking probiotics to help – can probiotics make your stomach feel weird

Can probiotics make stomach issues worse?

For many people, probiotics are a helpful way to keep the stomach and digestive system functioning properly. However, there is some evidence that probiotics can actually make stomach issues worse for some people.

In one study, participants who took probiotics experienced more nausea than those who did not take probiotics. Other side effects of probiotics include bloating, gas, and diarrhea.

Sometimes nausea may be due to an intolerance to one of the strains of bacteria in the probiotic supplement which is why you should experiment with various strains to find ones that work and feel comfortable for you/

While probiotics are generally considered to be safe, it is important to speak with a doctor before taking them, especially if you have a history of stomach problems. Probiotics may help some people with stomach issues, but they can also make those issues worse for others.

Young woman holding her stomach - can probiotics make your stomach feel weird
Young woman holding her stomach – can probiotics make your stomach feel weird

What are the symptoms of too many probiotics?

It is possible to consume too many probiotics. In most cases, this will simply cause nausea and an upset stomach.

Symptoms of probiotic overgrowth include nausea, diarrhea, bloating, and gas. In severe cases, a probiotic overgrowth can cause intestinal damage and sepsis (blood poisoning).

If you experience any of these symptoms after taking probiotics, it is important to see a doctor immediately. Too many probiotics can be a serious health hazard, so it is important to be aware of the signs and seek medical treatment if necessary.

In conclusion

Can Probiotics Make Your Stomach Feel Weird?

If you’re thinking about taking probiotics to help with nausea, talk to your doctor first. That way you can figure out if they’re right for you and which ones might work best, especially if the nausea is severe or persists for more than a week.

It is advisable to consult with a doctor or nutritionist to determine whether a different probiotic strain or dosage might be more appropriate.


A quick reminder ..

Probiotics.tips aim to provide the most up-to-date information, help, and advice for YOU to make informed decisions. If you are unsure or uncertain and require more clarity, please reach out to us and we will gladly come back and advise you as best we can.

The best means to reach us is via email at info@probiotics.tips or fill out the form on our Contact Us page – click here.

Probiotics.tips

Similar Posts